MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 9MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 9MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the drill fractured during an open reduction and internal fixation procedure.The surgeon drilled a pilot hole while fixing a plate to the zygomatic frontal suture and found the drill was damaged after use.The procedure was completed using an alternate drill bit.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product confirmed that the drill had fractured at the start of the fluted section.The drill's identity was confirmed to be item# 01-7146, vendor lot# 155565.Review of the device history records identified no deviations or anomalies during manufacturing.The raw material certificate showed material is conforming to specification.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.D4 - the lot number (155565) etched on the drill is the vendor's lot number.Based on a review of inventory transactions and the customer's purchase history, there are two (2) possible zimmer biomet lots: 250370 (mfg date: sep 2012), 099510 (mfg date: aug 2012).

Brand Name
1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 9MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10896369
Report Number0001032347-2020-00589
Device Sequence Number3048672
Product Code HBE
UDI-Device Identifier00841036013189
UDI-Public00841036013189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7146
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1